When Botox is wearing off, the effects of the treatment begin to diminish. The most common indications of this are the reappearance of wrinkles, a decrease in the results of the treatment, and an increase in movement of the facial muscles that were treated. Other signs that Botox is wearing off include headaches, droopy eyelids, and an overall feeling of discomfort in the treated area. Ultimately, the effects of Botox are temporary, and the individual will need to receive subsequent treatments in order to maintain the desired results.
Botox works by paralyzing the area where the muscles’ nerve endings attach, causing the muscle to go into a prolonged state of relaxation, and by blocking the nerve signals that cause the muscle contractions that cause wrinkles in the skin. New nerve terminals that are unaffected by Botox grow after a few months. When they cling to the muscles, the muscle tightens, gradually bringing back the wrinkles.
The amount of time that Botox effects last vary from person to person, but it is typically around three to six months. Regardless of whether you receive Nuceiva, Dysport, Xeomin, or Botox, this is essentially true for all neuromodulators. Our advice is to come in for more Botox treatment as soon as you see your Botox is starting to wear off, which is usually around the 3-month mark for most individuals. This will help you keep your desired outcome. However, you must also make sure to get advice from professionals because getting too much too frequently may lead to resistance to Botox.